# SDR USAASB98155

- Difficulty date: June 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N346US
- Make and model: Boeing 737301
- Aircraft serial: 23515
- System (JASC): 2612 · Fire Detection
- Part: Detector
- Part number: 6678
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

SBN - FLT 7002 - ABOUT 60 MILES OUT OF SBN, THE NR 2 ENGINE OVERHEAT LIGHT ILLUMINATED.  AFTER GOING THROUGH CHECKLIST, CAPTAIN ELECTED TO RETURN TO FIELD AT SBN.  AN EMERGENCY WAS DECLARED WITH THE TOWER.  WHEN THE CREW PULLED BACK THE POWER ON THE NR 2 ENGINE, THE OVERHEAT LIGHT EXTIGUISHED.  THE ENGINE REMAINED AT IDLE UNTIL LANDING BACK IN SBN.  CAPTAIN NOTED THAT THE NR 2 ENGINE WAS HARD TO START OUT OF MKE BUT FINE OUT OF SBN.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE FIRE DETECTION SYSTEM CORE DETECTOR PER MM 26-11-11.  PERFORMED HIGH POWER ENGINE RUN WITH NO FAULTS OR OVERHEATS NOTED.  'A' FIRE DETECTION TESTS CHECK GOOD.  ALSO, SECURED LOOSE PIN CONNECTOR ON E3 SHELF AT THE M279 MODULE.  'B' FI
